Tornadoes · United States · Wisconsin · 2005
F0 tornado, Edgar to Athens, Wisconsin, June 4, 2005
From Edgar to Athens, this F0 tornado ran 1.2 miles across Marathon County on June 4, 2005, touching down at 4:27 PM CDT and reaching 75 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- June 4, 2005
- Touchdown
- 4:27 PM CDT (21:27 UTC)
- Path length
- 1.2 miles (1.9 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- County
- Marathon County
- Touchdown point
- 44.920, -90.050
- Lift-off point
- 44.930, -90.050
- Record number
- 916
What the Weather Service recorded
Moisture pooling along and ahead of a warm front, that lifted northeast through central Wisconsin, resulted in the development of thunderstorms. These storms produced large hail, wind damage and 7 tornadoes. Golfball size hail fell in Redgranite (Waushara co.), and winds downed trees and branches near Poy Sippi (Waushara co.) and in New London (Waupaca co.).Two tornadoes briefly touched down in eastern Waushara county, near Auroraville and Borth. There were five tornadoes in Marathon county, including brief touchdowns 7 miles south of Hogarty, and near Athens and Marathon City. Tornadoes that touched down about 4 miles west of Edgar and about 1 mile west of Athens both stayed on the ground for over a mile. The tornado that was on the ground from 1 mile west of Athens to 1.5 miles northwest of Athens downed some trees, flattened a barn and tore the roof from another barn.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:30 UTC | 22:13 UTC | Tornado Warning | GRB |
| 23:06 UTC | 23:30 UTC | Tornado Warning | GRB |
| 23:27 UTC | 23:44 UTC | Tornado Warning | GRB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:03 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the tornado touched down at Jun 4, 4:45 AM CDT, 11 hours 42 minutes earlier.
Area forecast discussion, Jun 4, 4:45 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT SAT JUN 4 2005 .SHORT TERM...TODAY THROUGH SUNDAY...MODELS IN BASIC AGREEMENT WITH SYNOPTIC PATTERN DURING THIS PERIOD...THOUGH CONFIDENCE IN PCPN EVOLUTION/TIMING STILL NOT THAT GREAT. DID NOT MAKE ANY MAJOR CHANGES TO POPS FROM LAST PACKAGE AS STILL LOOK GOOD. HAVE GONE WITH BLEND OF MODELS FOR THIS PACKAGE. WEAK SHORT WAVE NOW OVER SOUTHWEST WI. PCPN ASSOCIATED WITH THIS FEATURE BASICALLY DRIED UP AS CROSSED INTO WI. MAIN FEATURES THIS PERIOD ARE TWO SIG SHORT WAVES NOW SEEN IN WV IMAGERY OVER NORTHERN KS AND CENTRAL CO. FIRST OF THESE TWO SYSTEMS TO LIFT NORTH THROUGH STATE THIS AFTERNOON. BROAD AREA OF CONVECTION LIFTING NORTH AHEAD OF SYSTEM THROUGH IA AT THIS TIME. MODELS INDICATING MARGINAL INSTABILITY FOR NORTHEAST WI WITH SFC WARM FRONT REMAINING WELL TO THE SOUTH FOR TODAY PERIOD. GIVEN EXPECTED CLOUDS AND CONTINUED SOUTHEAST FLOW THIS SEEMS REASONABLE. TONIGHT...WARM FRONT LIFTS NORTH WITH SOUNDINGS SHOWING INCREASING SHEAR AND INSTABILITY. SECOND WAVE TO PUSH THROUGH LATE SUN AFTN/EVENING. ATMOSPHERE OVER NE WI EXPECTED TO BE QUITE UNSTABLE AT THIS TIME. WILL HIT SUN AFTERNOON PERIODS STRONGER IN HWO THIS MORNING...THOUGH NOT CONFIDENT ENOUGH TO ADD SEVERE WORDING INTO ZONES. HAVE BUMPED UP TEMPS INTO LOWER 80S SUN OVER THE SOUTH AND EAST WITH DEVELOPING SW FLOW AHEAD OF SURFACE COLD FRONT. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MAIN CONCERN CONTINUES TO BE PRECIPITATION. MODELS GENERALLY IN AGREEMENT EARLY...SHOWING A COLD FRONT MOVING THROUGH EASTERN WISCONSIN SUNDAY NIGHT. MID LEVEL LAPSE RATES AND SBCAPE VALUES REMAIN HIGH AHEAD OF THE FRONT SO THUNDERSTORM CHANCES CONTINUE AND SEVERE IS ALSO POSSIBLE. 00Z GFS HAS A PIECE OF SHORT WAVE ENERGY MOVING THROUGH THE STATE ON MONDAY SO PCPN CHANCES REMAIN UNTIL MONDAY NIGHT WHEN NARROW SURFACE AND MID LEVEL RIDGE AXES ENTER THE REGION. A SURFACE BOUNDARY...ASSOCIATED WITH A LOW OVER THE PLAINS...LIFTS NORTH INTO WI ON TUESDAY AND BRINGS ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. THE LOW THEN MOVES NORTHEAST AND DRAGS A COLD FRONT THROUGH WI WEDNESDAY NIGHT. A SURFACE HIGH WILL BUILD INTO WI THURSDAY FROM THE NORTH BEFORE QUICKLY DEPARTING. THE BEST CHANCE OF ANY DRY WX APPEARS TO BE THURSDAY INTO THURSDAY NIGHT OVER THE NORTHERN PART OF THE AREA BEFORE THE SURFACE BOUNDARY LIFTS NORTH AGAIN...RESULTING IN PCPN CHANCES FOR FRIDAY. AFTER THAT...A LARGE AREA OF HIGH PRESSURE IS FORECAST TO BUILD IN FROM THE NORTH AND BRING SOME DRIER WEATHER FOR THE END OF THE WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 4, 11:30 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT SAT JUN 4 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051630- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1130 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE BY SUNDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ARE POSSIBLE OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN SUNDAY AFTERNOON INTO SUNDAY EVENING. THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THEN AGAIN SUNDAY AFTERNOON. LMZ521-522-541>543-564-051630- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1130 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS. AREAS OF FOG ARE LIKELY TONIGHT...AND COULD BE LOCALLY DENSE REDUCING VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE BY SUNDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SEVERE STORMS WITH STRONG WINDS AND LARGE HAIL AND A FEW TORNADOES ARE POSSIBLE OVER THE NORTHEAST WISCONSIN AND THE ADJOINING WATERS OF LAKE MICHIGAN SUNDAY AFTERNOON INTO SUNDAY EVENING. THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 4, 2:39 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL REDGRANITE 44.03N 89.09W
06/04/2005 1.75 INCH WAUSHARA WI LAW ENFORCEMENT
&&Local storm report, Jun 4, 2:57 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO AURORAVILLE 44.04N 89.00W
06/04/2005 WAUSHARA WI LAW ENFORCEMENT
CONFIRMED TORNADO
&&Local storm report, Jun 4, 3:17 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 2 NW BORTH 44.11N 88.93W
06/04/2005 WAUSHARA WI LAW ENFORCEMENT
CONFIRMED TORNADO NEAR 35TH AND HIGHWAY D.
&&Special weather statement, Jun 4, 4:05 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 405 PM CDT SAT JUN 4 2005 WIZ010-018>021-030-031-035>039-045-048-049-074-050000- ONEIDA-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA- WINNEBAGO-CALUMET- INCLUDING RHINELANDER...TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH AND CHILTON 405 PM CDT SAT JUN 4 2005 ...TORNADO WATCH IN EFFECT UNTIL 10 PM... TORNADO WATCH NUMBER 392 IS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... ONEIDA LINCOLN LANGLADE OCONTO MENOMINEE MARATHON WOOD PORTAGE SHAWANO WAUPACA WAUSHARA OUTAGAMIE WINNEBAGO BROWN CALUMET LATE THIS AFTERNOON...STORMS WERE DEVELOPING OVER CENTRAL WISCONSIN. THESE STORMS COULD BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. WEATHER.GOV/GREENBAY
Local storm report, Jun 4, 4:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 2 N POY SIPPI 44.16N 89.00W
06/04/2005 WAUSHARA WI AMATEUR RADIO
EAST SIDE OF HWY 49. TIME APPROXIMATE - BASED ON RADAR.
4-5 INCH DIAMETER TREES WITH 30 FOOT HEIGHTS
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Green Bay/Straub, WI (KGRB), 12:00Z
9.5 hours before the tornado, 162 km from the path. June 4, 2005.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -23 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.9 K/km
Green Bay/Straub, WI (KGRB), 00:00Z
2.5 hours after it, 162 km from the path. June 5, 2005.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -171 J/kg
- Surface CAPE
- 88 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.9 K/km
The surface observations
Medford (MDZ), 28 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:35 UTC | 69.8 | 64.4 | 120° 10 kt | 17 | 1005.8 | BR |
| 19:55 UTC | 69.8 | 64.4 | 110° 10 kt | 1005.4 | BR | |
| 20:15 UTC | 69.8 | 64.4 | 110° 10 kt | 15 | 1005.1 | BR |
| 20:35 UTC | 69.8 | 66.2 | 110° 8 kt | 1004.7 | -DZ | |
| 20:55 UTC | 69.8 | 66.2 | 110° 5 kt | 1004.7 | -RA | |
| 21:15 UTC | 69.8 | 66.2 | 120° 6 kt | 1004.4 | BR | |
| 21:35 UTC | 69.8 | 66.2 | 100° 8 kt | 1004.1 | -RA | |
| 21:55 UTC | 69.8 | 66.2 | 100° 11 kt | 15 | 1003.4 | -RA |
| 22:15 UTC | 69.8 | 64.4 | 120° 10 kt | 1003.7 | RA | |
| 22:40 UTC | 64.4 | 62.6 | 330° 19 kt | 26 | 1003 | +RA |
| 23:15 UTC | 68 | 64.4 | 210° 11 kt | 1004.1 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The La Crosse radar (KARX), 152 km away, was scanning. The volume nearest the touchdown began at 21:26 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2005 tornado in WisconsinEvery tornado in Wisconsin since 1950Warnings in force in Wisconsin nowThe forecast where you are
The other tornadoes of June 4, 2005
43 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 4 | 1:18 AM CDT | F0 | Chautauqua, KS | 0.5 | 110 | |||
| June 4 | 1:43 AM CDT | F0 | Montgomery, KS | 0.5 | 110 | |||
| June 4 | 6:35 AM CDT | F0 | Cass, MO | 0.5 | 50 | |||
| June 4 | 6:50 AM CDT | F1 | Johnson, MO | 8.0 | 75 | 2 | $1.1 million | |
| June 4 | 12:30 PM MDT | F0 | Keith, NE | 4.0 | 25 | |||
| June 4 | 2:54 PM CDT | F0 | Waushara, WI | 0.2 | 75 | |||
| June 4 | 3:05 PM CDT | F0 | Waushara, WI | 0.1 | 50 | |||
| June 4 | 3:30 PM CDT | F0 | McPherson, NE | 0.1 | 25 | |||
| June 4 | 4:15 PM CDT | F0 | McPherson, NE | 0.1 | 25 | |||
| June 4 | 4:18 PM CDT | F2 | Brown, KS | 3.0 | 100 | $400,000 | ||
| June 4 | 4:27 PM CDT | F1 | Clark, WI | 17.0 | 50 | $600,000 | ||
| June 4 | 4:39 PM CDT | F0 | Marathon, WI | 1.3 | 100 | |||
| June 4 | 5:17 PM CDT | F0 | Taylor, WI | 0.2 | 20 | $30,000 | ||
| June 4 | 5:30 PM CDT | F1 | Pottawatomie, KS | 0.5 | 100 | $250,000 | ||
| June 4 | 5:32 PM CDT | F0 | Andrew, MO | 1.0 | 50 | |||
| June 4 | 6:06 PM CDT | F0 | Marathon, WI | 0.1 | 25 | |||
| June 4 | 6:07 PM CDT | F0 | Comanche, OK | 3.5 | 150 | |||
| June 4 | 6:20 PM CDT | F0 | Marathon, WI | 0.1 | 25 | |||
| June 4 | 6:45 PM CDT | F0 | Stephens, OK | 0.1 | 20 | |||
| June 4 | 6:48 PM CDT | F1 | Gentry, MO | 0.5 | 100 | |||
| June 4 | 6:50 PM CDT | F1 | Worth, MO | 15.0 | 100 | $180,000 | ||
| June 4 | 6:53 PM CDT | F0 | Stephens, OK | 0.1 | 20 | |||
| June 4 | 6:57 PM CDT | F0 | Cowley, KS | 0.5 | 55 | |||
| June 4 | 7:05 PM CDT | F0 | Stephens, OK | 0.2 | 75 | $1,000 | ||
| June 4 | 7:05 PM CDT | F0 | Cowley, KS | 3.0 | 55 | |||
| June 4 | 7:06 PM CDT | F0 | Gentry, MO | 1.0 | 50 | |||
| June 4 | 7:10 PM CDT | F1 | Harrison, MO | 5.0 | 100 | |||
| June 4 | 7:13 PM CDT | F0 | Osage, OK | 1.0 | 75 | $50,000 | ||
| June 4 | 7:15 PM CDT | F1 | Ringgold, IA | 1.0 | 50 | |||
| June 4 | 7:38 PM CDT | F0 | Archer, TX | 0.2 | 30 | |||
| June 4 | 7:40 PM CDT | F0 | Gentry, MO | 0.5 | 50 | |||
| June 4 | 7:44 PM CDT | F0 | Doniphan, KS | 1.0 | 50 | |||
| June 4 | 7:46 PM CDT | F0 | Buchanan, MO | 7.5 | 50 | $300,000 | ||
| June 4 | 7:53 PM CDT | F0 | Andrew, MO | 3.0 | 50 | |||
| June 4 | 8:02 PM CDT | F0 | Greenwood, KS | 0.5 | 110 | |||
| June 4 | 8:18 PM CDT | F0 | Marathon, WI | 0.1 | 25 | |||
| June 4 | 8:27 PM CDT | F0 | Taylor, WI | 0.3 | 25 | $10,000 | ||
| June 4 | 7:28 PM MDT | F0 | Jefferson, ID | 0.2 | 30 | $10,000 | ||
| June 4 | 8:54 PM CDT | F0 | Daviess, MO | 0.5 | 50 | |||
| June 4 | 9:45 PM CDT | F0 | Union, SD | 0.1 | 50 | |||
| June 4 | 9:50 PM CDT | F0 | Plymouth, IA | 1.0 | 50 | |||
| June 4 | 10:02 PM CDT | F0 | Sioux, IA | 0.1 | 50 | |||
| June 4 | 10:22 PM CDT | F0 | Sioux, IA | 0.1 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.